Alert archive / Georgia / Excessive Heat Warnings in 2007
Excessive Heat Warning 4, NWS Atlanta, GA
NWS Atlanta, GA issued this excessive heat warning at Aug 11, 2007, 3:38 AM EDT for 12 counties in Georgia. It took effect at Aug 11, 2007, 11:00 AM EDT. It was in force for 8 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 11, 2007, 3:38 AM EDT (07:38 UTC)
- In effect from
- Aug 11, 2007, 11:00 AM EDT
- Expired
- Aug 11, 2007, 7:25 PM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
Counties Bleckley County, GA, Dodge County, GA, Emanuel County, GA, Johnson County, GA, Laurens County, GA, Montgomery County, GA, Pulaski County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 64 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 3:55 PM EDT | TSTM WND DMG | Lothair, GA | SEVERAL SMALL TREES DOWN. LOTS OF LARGE LIMBS DOWN OVER ROAD. NO POWER AT RESIDENCES. VERY FREQUENT LIGHTNING. |
| Aug 11, 3:55 PM EDT | HAIL 0.75 | Lothair, GA | |
| Aug 11, 4:00 PM EDT | TSTM WND DMG | 3 N Soperton, GA | LARGE LIMB DOWN. |
| Aug 11, 4:15 PM EDT | TSTM WND DMG | 3 W Swainsboro, GA | 3 LARGE TREES BLOWN DOWN |
| Aug 11, 4:40 PM EDT | TSTM WND DMG | Vidalia, GA | NUMEROUS TREES AND POWER LINES DOWN ACROSS VIDALIA AND LYONS AREAS. |
| Aug 11, 4:40 PM EDT | TSTM WND GST 61 | Vidalia, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2338 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 110738 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 338 AM EDT SAT AUG 11 2007 ...DANGEROUS HEAT INDEX CONDITIONS EXPECTED AGAIN TODAY... .EXCEPT FOR THE NORTHEAST MOUNTAINS...AFTERNOON TEMPERATURES WILL RISE TO NEAR OR ABOVE 100 DEGREES ACROSS NORTH AND CENTRAL GEORGIA AGAIN THIS AFTERNOON. THE HIGH TEMPERATURES...ALONG WITH HIGH RELATIVE HUMIDITIES...WILL PRODUCE DANGEROUS HEAT INDEX VALUES ACROSS MUCH OF CENTRAL AND NORTH GEORGIA. GAZ085-086-096>098-107>113-111545- /O.UPG.KFFC.EH.A.0001.070811T1500Z-070812T0000Z/ /O.NEW.KFFC.EH.W.0004.070811T1500Z-070812T0000Z/ JOHNSON-EMANUEL-BLECKLEY-LAURENS-TREUTLEN-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...DUBLIN...VIDALIA 338 AM EDT SAT AUG 11 2007 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR PORTIONS OF EAST CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. THE EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT. | THE EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AREA GENERALLY SOUTH AND EAST OF A LINE FROM ABBEVILLE TO HAWKINSVILLE...DUBLIN AND SWAINSBORO. HEAT INDEX VALUES FROM 105 TO 118 ARE LIKELY TO OCCUR IN THIS AREA THIS AFTERNOON AND EVENING. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. $$ GAZ001>005-011-012-019>025-027-030>039-041>062-066>076-078>084- 089>095-102>106-111545- /O.CON.KFFC.HT.Y.0006.070811T1500Z-070812T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING- COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH- HOUSTON-STEWART-WEBSTER-SUMTER-DOOLY-CRISP- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE...MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS... CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS... COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE... MACON...COLUMBUS...WARNER ROBINS...LUMPKIN...AMERICUS...CORDELE 338 AM EDT SAT AUG 11 2007 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR A LARGE PORTION OF CENTRAL AND NORTH GEORGIA...MAINLY SOUTH AND WEST OF A LINE FROM DALTON TO DAWSONVILLE AND CLEVELAND. HEAT INDEX VALUES OF 105 TO 110 ARE EXPECTED THIS AFTERNOON AND EVENING. A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. $$
3 follow-up statements
000 WWUS72 KFFC 111535 AAA NPWFFC URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1135 AM EDT SAT AUG 11 2007 ...DANGEROUS HEAT INDEX CONDITIONS EXPECTED AGAIN TODAY... .EXCEPT FOR THE NORTHERNMOST COUNTIES OF GEORGIA...AFTERNOON TEMPERATURES WILL RISE TO NEAR OR ABOVE 100 DEGREES THIS AFTERNOON. THE HIGH TEMPERATURES...ALONG WITH HIGH RELATIVE HUMIDITIES...WILL PRODUCE DANGEROUS HEAT INDEX VALUES ACROSS MUCH OF NORTH GEORGIA AND ALL OF CENTRAL GEORGIA. GAZ001>005-011-012-111645- /O.CAN.KFFC.HT.Y.0006.000000T0000Z-070812T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON- INCLUDING THE CITY OF...CALHOUN 1135 AM EDT SAT AUG 11 2007 ...HEAT ADVISORY IS CANCELLED... THE AREA IN WHICH THE HEAT ADVISORY IS CANCELLED IS GENERALLY NORTH OF A LINE FROM SUMMERVILLE TO JASPER. THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE HEAT ADVISORY. DUE TO LOWER RELATIVE HUMIDITIES AND TEMPERATURES...HEAT INDEX VALUES WILL REMAIN BELOW 100 DEGREES. ALTHOUGH THIS IS BELOW THE THRESHOLD FOR DANGEROUS HEAT INDEX VALUES...TEMPERATURES WILL STILL RISE TO THE MID 90S. TAKE PRECAUTIONS TO KEEP COOL AND DRINK PLENTY OF WATER DURING THE AFTERNOON HOURS. $$ GAZ085-086-096>098-107>113-120000- /O.CON.KFFC.EH.W.0004.000000T0000Z-070812T0000Z/ JOHNSON-EMANUEL-BLECKLEY-LAURENS-TREUTLEN-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...DUBLIN...VIDALIA 1135 AM EDT SAT AUG 11 2007 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AREA GENERALLY SOUTH AND EAST OF A LINE FROM ABBEVILLE TO HAWKINSVILLE...DUBLIN AND SWAINSBORO. HEAT INDEX VALUES FROM 105 TO 118 ARE LIKELY TO OCCUR IN THIS AREA THIS AFTERNOON AND EVENING. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. $$ GAZ019>025-027-030>039-041>062-066>076-078>084-089>095-102>106- 120000- /O.CON.KFFC.HT.Y.0006.000000T0000Z-070812T0000Z/ FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK- PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH- HOUSTON-STEWART-WEBSTER-SUMTER-DOOLY-CRISP- INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON... DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON... NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON... COLUMBUS...WARNER ROBINS...LUMPKIN...AMERICUS...CORDELE 1135 AM EDT SAT AUG 11 2007 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE ADVISORY IS IN EFFECT FOR MOST OF THE COUNTIES SOUTH OF A LINE FROM SUMMERVILLE TO JASPER TO CLEVELAND. HEAT INDEX VALUES OF 105 TO 110 ARE EXPECTED THIS AFTERNOON AND EVENING IN THIS AREA. A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. $$
000 WWUS72 KFFC 111945 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 PM EDT SAT AUG 11 2007 GAZ085-086-096>098-107>113-120000- /O.CON.KFFC.EH.W.0004.000000T0000Z-070812T0000Z/ JOHNSON-EMANUEL-BLECKLEY-LAURENS-TREUTLEN-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...DUBLIN...VIDALIA 345 PM EDT SAT AUG 11 2007 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR THE AREA GENERALLY SOUTH AND EAST OF A LINE FROM ABBEVILLE TO HAWKINSVILLE...AND DUBLIN AND SWAINSBORO. HEAT INDEX VALUES FROM 105 TO 118 ARE LIKELY TO OCCUR IN THIS AREA THIS AFTERNOON AND EARLY EVENING. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. $$ GAZ019>025-027-030>039-041>062-066>076-078>084-089>095-102>106- 120000- /O.CON.KFFC.HT.Y.0006.000000T0000Z-070812T0000Z/ FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK- PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH- HOUSTON-STEWART-WEBSTER-SUMTER-DOOLY-CRISP- INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON... DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON... NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON... COLUMBUS...WARNER ROBINS...LUMPKIN...AMERICUS...CORDELE 345 PM EDT SAT AUG 11 2007 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR AREAS SOUTH OF THE MOUNTAINS AND GENERALLY NORTH AND WEST OF A LINE FROM ABBEVILLE TO HAWKINSVILLE...AND DUBLIN AND SWAINSBORO. HEAT INDEX VALUES FROM 105 TO 110 ARE LIKELY TO OCCUR IN THIS AREA THIS AFTERNOON AND EARLY EVENING. . A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. $$
000 WWUS72 KFFC 112325 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 725 PM EDT SAT AUG 11 2007 GAZ085-086-096>098-107>113-120030- /O.CAN.KFFC.EH.W.0004.000000T0000Z-070812T0000Z/ JOHNSON-EMANUEL-BLECKLEY-LAURENS-TREUTLEN-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...DUBLIN...VIDALIA 725 PM EDT SAT AUG 11 2007 ...EXCESSIVE HEAT WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE EXCESSIVE HEAT WARNING. $$ GAZ019>025-027-030>039-041>062-066>076-078>084-089>095-102>106- 120030- /O.CAN.KFFC.HT.Y.0006.000000T0000Z-070812T0000Z/ FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK- PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH- HOUSTON-STEWART-WEBSTER-SUMTER-DOOLY-CRISP- INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON... DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON... NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON... COLUMBUS...WARNER ROBINS...LUMPKIN...AMERICUS...CORDELE 725 PM EDT SAT AUG 11 2007 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE HEAT ADVISORY. $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this excessive heat warning went out at Aug 10, 7:46 PM EDT, 7 hours 52 minutes earlier.
Area forecast discussion, Aug 10, 7:46 PM EDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 746 PM EDT FRI AUG 10 2007 .UPDATE... WILL BE ISSUING AN UPDATE FOR EXPIRING WARNINGS AND ADVISORIES. I HAVE MADE A FEW MINOR TWEAKS TO WORDING AND COVERAGE FOR EVENING POPS...MAINLY TO KEEP ISOLATED WORDING IN WHERE THERE IS CURRENT ACTIVITY NEARBY AND DROP ELSEWHERE. NO MAJOR CHANGES MADE OTHERWISE. 20 && .PREV DISCUSSION... /ISSUED 615 PM EDT FRI AUG 10 2007/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... UPPER LEVEL RIDGE CONTINUES TO SHIFT SLIGHTLY WEST...BUT ONLY SMALL RELIEF FROM THE CURRENT HEAT IS EXPECTED SATURDAY. SUNDAY LOOKS A LITTLE MORE COMFORTABLE AS WE GET A BIT OF COOLING FROM A MORE EASTERLY LOW LEVEL FLOW. WEAK SURFACE TROUGH REMAINS OVER CENTRAL GEORGIA THROUGH THE FORECAST...AND WITH THE SLIGHT WEAKENING OF THE RIDGE ALOFT...A SLIGHT CHANCE OF DIURNAL CONVECTION CAN NOT BE RULED OUT EACH DAY. LONG TERM /MONDAY THROUGH FRIDAY/... VERY LITTLE CHANGE IN THE OVERALL UPPER LEVEL PATTERN THROUGH THE EXTENDED FORECAST PERIOD. CENTER OF THE UPPER RIDGE REMAINS OVER THE CENTRAL U.S. LEAVING GEORGIA IN THE DRY NORTHWEST FLOW ON THE EASTERN EDGE OF THE RIDGE. WARM...BUT NOT QUITE AS HOT AS THIS WEEK...WITH ONLY SMALL CHANCE OF...MAINLY DIURNAL...PRECIPITATION THROUGH THE EXTENDED FORECAST PERIOD. GFS IS TRENDING TOWARD A MORE AMPLIFIED PATTERN BY THE END OF THE EXTENDED FORECAST PERIOD WITH A DEEPENING EAST COAST TROUGH AND A BUILDING RIDGE OVER THE ROCKIES. THIS MAY HELP TO TAKE THE EDGE OFF OF OUR TEMPERATURES AND INCREASE OUR RAIN CHANCES BY THE END OF NEXT WEEK. AVIATION...UPDATED... ISOLATED STORMS STILL POSSIBLE THIS EVENING BUT CURRENT RADAR INDICATING STORMS STRUGGLING TO DEVELOP. CU FIELD WILL DIMINISH WITH SUNSET LEAVING CLEAR SKIES OR SOME FEW-SCT 8000 FT CLOUDS. PATCHY MVFR VSBYS DUE TO HAZE OVERNIGHT OR TOWARD SUNRISE AND SHOULD BE MAINLY CONFINED TO CENTRAL GA. SURFACE WINDS GENERALLY WNW 5-10 KTS DIMINISHING WITH SUNSET. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 100 74 96 70 / 10 20 10 10 0 ATLANTA 75 98 78 94 74 / 20 20 10 10 0 BLAIRSVILLE 65 94 68 92 65 / 20 20 10 10 10 CARTERSVILLE 69 97 70 96 68 / 20 20 10 10 10 COLUMBUS 76 101 78 98 75 / 20 20 20 10 5 GAINESVILLE 75 97 73 94 72 / 20 20 10 10 10 MACON 75 104 76 99 72 / 10 20 20 10 0 ROME 70 103 72 100 69 / 20 20 10 10 10 PEACHTREE CITY 70 98 68 95 68 / 20 20 10 10 0 VIDALIA 78 99 79 95 75 / 20 20 20 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: BLECKLEY...DODGE...EMANUEL... JOHNSON...LAURENS...MONTGOMERY...PULASKI...TELFAIR...TOOMBS... TREUTLEN...WHEELER...WILCOX. HEAT ADVISORY FROM 11 AM TO 8 PM EDT SATURDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DEKALB...DOOLY...DOUGLAS...FAYETTE...FLOYD...FORSYTH... GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK... HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JONES...LAMAR...MACON...MADISON...MARION... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE... POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TROUP... TWIGGS...UPSON...WALKER...WALTON...WARREN...WASHINGTON... WEBSTER...WHITFIELD...WILKES...WILKINSON. &&
Hazardous weather outlook, Aug 10, 9:00 PM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 900 PM EDT FRI AUG 10 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 900 PM EDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT. WARM TEMPERATURES CONTINUING THROUGH THE OVERNIGHT HOURS. .SYNOPSIS... A STRONG RIDGE OF HIGH PRESSURE ALOFT WILL CONTINUE TO EXTEND ACROSS GEORGIA OVERNIGHT. A WEAK COLD FRONT WILL DISSIPATE ACROSS NORTH GEORGIA WHILE A SURFACE THERMAL TROUGH CONTINUES ACROSS THE CAROLINAS AND CENTRAL GEORGIA. .PRIMARY HAZARDS... A CONTINUATION OF WARM TEMPERATURES ACROSS MUCH OF THE AREA EXCEPT THE MOUNTAINS. .DISCUSSION... THE HEAT WAVE CONTINUES FOR MUCH OF NORTH AND CENTRAL GEORGIA AS HIGH TEMPERATURES REACHED THE 100S FOR MANY AREAS DURING THE DAY FRIDAY WITH DANGEROUSLY HIGH HEAT INDICES OF 105 TO 120 DEGREES. OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO GET DOWN TO 75 DEGREES OR ABOVE DURING THE NIGHT FOR CENTRAL GEORGIA AND A FEW AREAS OF NORTH GEORGIA...OR DROP BELOW 75 DEGREES FOR ONLY A BRIEF PERIOD. THIS WILL CONTINUE THE STRESSES THAT HIGH TEMPERATURES PUT ON HUMANS AND ANIMALS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DANGEROUSLY HIGH INDICES ARE EXPECTED SATURDAY FOR ALL AREAS EXCEPT THE NORTHEAST MOUNTAINS AND WILL BE POSSIBLE SUNDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BDL
In the hours before
Special weather statement, Aug 11, 3:14 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 314 AM EDT SAT AUG 11 2007 GAZ113-110800- 314 AM EDT SAT AUG 11 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN TOOMBS COUNTY UNTIL 400 AM EDT... AT 309 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VIDALIA...MOVING SOUTH AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS TOOMBS COUNTY...INCLUDING THE CITIES OF VIDALIA...LYONS...SANTA CLAUS AND SOUTH THOMPSON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 45 min |
| Aug 11, 3:50 PM EDT | Severe Thunderstorm Warning | FFC | Treutlen | 40 min |
| Aug 11, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs | 29 min |
Nearby
Excessive Heat Warnings in Georgia, 2007Every excessive heat warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.